Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 267, NWS Atlanta, GA

August 7, 2019Stewart County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2019, 9:54 PM EDT for Stewart County, Georgia. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 9:54 PM EDT (01:54 UTC)
Expired
Aug 7, 2019, 10:06 PM EDT
In force
12 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stewart County, GA

The radar

The Ft Rucker radar (KEOX), 78 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

669 
WUUS52 KFFC 080154
SVRFFC
GAC259-080245-
/O.NEW.KFFC.SV.W.0267.190808T0154Z-190808T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
954 PM EDT Wed Aug 7 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  South central Stewart County in west central Georgia...

* Until 1045 PM EDT.

* At 954 PM EDT, a severe thunderstorm was located over Providence
  Canyon State Park, or just west of Lumpkin, moving south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lumpkin, Sanford and Providence Canyon State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3193 8492 3193 8493 3194 8494 3194 8495
      3195 8496 3211 8495 3211 8485 3192 8472
TIME...MOT...LOC 0154Z 345DEG 14KT 3206 8489 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
411 
WWUS52 KFFC 080206
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1006 PM EDT Wed Aug 7 2019

GAC259-080216-
/O.CAN.KFFC.SV.W.0267.000000T0000Z-190808T0245Z/
Stewart GA-
1006 PM EDT Wed Aug 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL STEWART COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain, 
lightning and gusty winds are still possible with this thunderstorm.

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3193 8492 3193 8493 3194 8494 3194 8495
      3195 8496 3211 8495 3211 8485 3192 8472
TIME...MOT...LOC 0204Z 345DEG 14KT 3201 8488 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:05 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 7, 8:05 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
805 PM EDT Wed Aug 7 2019

.SHORT TERM /Tonight through Thursday Night/...

The short term portion of the forecast will continue with northwest
flow aloft. Overall, coverage this afternoon and evening is expected
to remain more isolated to scattered with some storms still
developing into the late evening. With moderate instabillity and
lapse rates across the area, a few storms may become strong with a
few isolated severe storms possible. SPC has outlooked all of
north and central Georgia in a Marginal Risk for severe storms
today with the primary threats being damaging winds, small hail,
frequent lightning and periods of heavy rain. In addition, a weak
front is expected to sag south into the area late overnight into
early Thursday before settling in central Georgia on Thursday.
Pops will remain fairly limited on Thursday with mainly slight
chance pops across much of the area. Later on Thursday night, an
approaching shortwave moving through the northwest flow will begin
to approach the area brining increased moisture to the area and
increased chances for precip in the overnight hours.

Overall, high temperatures today and Thursday are expected to be
around 3 to 6 degrees above average, in the upper 80s in the
mountains and 90s elsewhere. Temperatures overnight are expected in
the upper 60s and low-to-mid 70s.

Reaves

&&

.LONG TERM /Friday through Wednesday/...

To begin the extended period, the forecast area will remain solidly
under a northwesterly flow regime aloft, with deep moisture steadily
continuing to increase over the area. By Friday evening,
precipitable water values are expected to exceed 2 inches over the
majority of north and central Georgia. This monsoonal moisture from
our northwest will be reinforced at the surface by low-level
moisture from the Gulf of Mexico, which will be advected into the
area by southwesterly winds driven by the Bermuda High to the east
over the Atlantic Ocean. Meanwhile, the upper level flow will be in
the slow process of deamplifying as the long-lived, high-amplitude
ridge to the west weakens and moves eastward over the southern
plains. As a result, 1000-500 mb thickness will increase over the
region. Warm and humid conditions can therefore be expected through
the weekend and into the beginning of next week. High temperatures
will consistently run about 3-6 degrees above climatological normals
each afternoon, with upper 80s and low 90s in northern Georgia and
mid to upper 90s in central Georgia. COnsidering the ample moisture,
maximum heat index values are anticipated to exceed 100 across
central Georgia and in portions of northern Georgia during the
afternoon hours each day. Diurnally driven convection will allow for
at least chance PoPs each afternoon and evening. Model discrepancies
still remain between the latest GFS and ECMWF solutions beginning in
the early parts of next week. ECMWF continues to indicate the
suppression of widespread precipitation, but the GFS still indicated
an enhanced corridor of moisture with several possible MCSs moving
within the flow to the southeastern CONUS. For now, have maintained
more of a climatological solution for PoPs in the early parts of
next week, but will continue to monitor the model guidance evolution
as it trends to closer agreement.

King

&&

.AVIATION...
00Z Update...Outside of showers/thunderstorms...should be VFR
through the period. Convective complex drifting into north AL may
trigger scattered convection over north GA until around 06z. Have
only included VCSH in taf sites for now. Have included VCSH for
Thursday afternoon also. Winds are expected to remain variable or
light westerly overnight. Winds tomorrow are expected to be
northwest around 8 to 10 kts.

//ATL Confidence...00z Update... Medium confidence on thunderstorm
development. Medium to high confidence on all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  94  72  93 /  20  20  10  20
Atlanta         73  91  73  91 /  20  20  10  30
Blairsville     63  84  65  83 /  20  20  20  40
Cartersville    70  91  72  91 /  20  20  20  30
Columbus        74  95  75  96 /  30  20  10  30
Gainesville     70  90  72  90 /  20  20  10  30
Macon           73  95  73  97 /  30  20  10  20
Rome            70  92  72  91 /  20  20  20  40
Peachtree City  72  93  73  94 /  20  20  10  30
Vidalia         74  97  75  99 /  30  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....King
AVIATION...41
Hazardous weather outlook, Aug 7, 11:51 AM EDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1151 AM EDT Wed Aug 7 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081600-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1151 AM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon and early
evening. Isolated severe thunderstorms producing damaging wind
gusts, small hail, heavy rainfall, and frequent cloud-to-ground
lightning cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered thunderstorms are expected to continue each
day throughout the week, especially during afternoon and evening
hours. A few storms could become strong to severe with gusty
winds, heavy rain, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 7, 6:17 PM EDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Wed Aug 7 2019

GAZ059-072-072245-
Jones GA-Jasper GA-
617 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR JONES AND SOUTHEASTERN JASPER
COUNTIES UNTIL 645 PM EDT...

At 617 PM EDT...a strong thunderstorm was over Wayside, or near
Gray...moving south at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Gray, Bradley, Wayside, Hillsboro, Round Oak, Adgateville, Clinton
and Jarrell Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3294 8370 3298 8372 3300 8372 3301 8373
      3302 8372 3307 8375 3323 8375 3325 8358
      3319 8354 3317 8355 3317 8353 3303 8344
      3290 8354
TIME...MOT...LOC 2217Z 342DEG 25KT 3308 8361

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 7, 9:34 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT Wed Aug 7 2019

GAZ037-038-050-080200-
Oglethorpe GA-Greene GA-Oconee GA-
934 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE...
NORTHEASTERN GREENE AND EASTERN OCONEE COUNTIES UNTIL 1000 PM EDT...

At 934 PM EDT...a strong thunderstorm was over Barnett Shoals, or 7
miles southeast of Watkinsville...moving southeast at 40 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Union Point, Woodville, Maxeys, Stephens, Barnett Shoals and
Penfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3361 8315 3380 8337 3386 8333 3387 8333
      3386 8331 3385 8331 3385 8328 3386 8327
      3379 8301 3365 8300
TIME...MOT...LOC 0134Z 302DEG 33KT 3381 8330

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 7, 9:44 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Wed Aug 7 2019

GAZ102-080215-
Stewart GA-
944 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART COUNTY UNTIL 1015
PM EDT...

At 943 PM EDT...a strong thunderstorm was centered 3 miles northwest
of Richland, or 4 miles north of Lumpkin...moving southeast at 15
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Richland, Charles, Westville and Kimbrough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3198 8490 3213 8491 3217 8472 3207 8464
      3207 8465 3203 8464 3203 8465 3198 8465
      3198 8464 3197 8466
TIME...MOT...LOC 0143Z 328DEG 12KT 3211 8474

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:34 PM EDTSpecial Weather StatementFFCOglethorpe26 min
Aug 7, 9:37 PM EDTSevere Thunderstorm WarningFFCGreene, Oconee, Oglethorpe22 min
Aug 7, 9:44 PM EDTSpecial Weather StatementFFCStewart31 min
Aug 7, 10:02 PM EDTSpecial Weather StatementFFCGreene28 min
Aug 8, 12:25 PM EDTHeat AdvisoryFFCBleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 16 more7 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.